Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Another Depo question (sorry) - can it cause emotional problems?

(7 Posts)
PinkFluffyJumper Sun 05-May-13 12:24:58

Sorry, I realise that this forum seems to be full of questions about the Depo injection, but I wonder if anyone can help me.

I've recently had my third injection and, although periods have stopped and everything is lovely in that department, I think the hormones are starting to seriously affect my moods and emotions.

Last night I ended up having a big row with DP about something tiny and ridiculous and then cried for over an hour about how awful I felt. This has been happening on and off for quite a long time now - prior to Depo, I've been on Cerazette and Levonorgestrel (I can't take the full Pill due to migraine history) and I felt unhappy and slightly 'unbalanced' on those too.

Could it be Depo/hormonal contraception doing this, or do I need to be posting in the Mental Health topic for more help?

SweepTheHalls Sun 05-May-13 12:30:34

Depo sent me completely doolally!

AltogetherAndrews Sun 05-May-13 12:32:47

Yep, depo can do that! I stopped using it years ago, after going completely off the rails following an injection. I had been using it for a couple of years. The arguments over nothing sounds particularly familiar, I used to lose my temper over the most ridiculous things. My memory was effected too. It was like the worst bout of PMS ever, x10!

Unfortunately, once you have had the injection, you have to wait for 3 months + to get it out of your system. I found St. John's wort really helped calm me down however during that time.

I have come to the conclusion that hormonal contraceptives are not for me!

PinkFluffyJumper Sun 05-May-13 13:02:39

I think I'm coming to the same conclusion, Altogether - but I'm not sure where to go from here!

The memory things sounds familiar to me too. It's as though I can go off on one at DP and then once I've calmed down again, I can't for the life of me remember what I said or sometimes even why I said it. confused sad

Sweep, I do feel totally doolally at times - did your 'emotionalness' come in waves? As in, you didn't feel awful all the time, but any tiny thing could trigger it?

I feel like I'm becoming such a drain on DP because of this - it just seems to be one bloody thing after another which sets me off! sad

PinkFluffyJumper Sun 05-May-13 15:25:32

Would the copper coil be an option, if I wanted to stop hormonal contraception completely?

I'm only 20 and haven't had children yet, so anything more permanent (i.e. sterilisation) is out of the question, really.

AltogetherAndrews Sun 05-May-13 20:10:04

You are describing exactly what happened to me!

We just stuck to condoms, for 15 years, and now that we have finished our family, DH is going for the snip!

PinkFluffyJumper Sun 05-May-13 22:49:13

It's just awful, isn't it? The thing is, I feel almost irresponsible for wanting to come off hormonal contraception. confused

I was thinking about doubling up with the copper coil and condoms - anything to get back to my old self with no crazy-lady behaviour. sad

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now